MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT STD, SZ 2.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT STD, SZ 2.5, 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC CR TIB INSERT STD, SZ 2.5, 9 MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal team, approximately three years post initial tka, this (b)(6) male patient underwent a revision for an unknow reason.No additional information available.
 
Additional Manufacturer Narrative
Concomitant medical products: logic cr femoral cem, left sz 2.5 (cat# 02-010-03-0225 / serial# (b)(4)); lgc tibial fit tray cem sz 2.5f / 3.5t (cat# 02-012-45-2535 / serial# (b)(4)) ; three peg patella 32mm (cat# 200-02-32 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3, h6 and h9 have been updated accordingly.(h3) as reported by the legal team, approximately three years post initial tka, this 53 y/o male patient underwent a revision for an unknow reason.No additional information available.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.These devices are used for treatment not diagnosis.
 
Event or Problem Description
Additional information - revision op report diagnosis: polyethylene failure.After we removed the tibial tray, you could easily see medial polyethylene wear and loss and damage including the posterior lip of the polyethylene, both medially and laterally.The majority of the polyethylene damage was medially, but it already started occurring laterally as well.After removal, he had a large cystic cavltaceous lesion about the lateral femoral condyle.He had a cortical bone, it was still intact, which incorporated the lateral epicondyle and due to this importance, i did feel that necessary to place three 3.5 screws into the lateral femoral condyle as support for the cement.He also had a medial femoral condyle lesion, which was not as large, in that way, my plan was to just fill with bone cement.
 
Additional Manufacturer Narrative
D10.Concomitants: 02-010-03-0225, 5620973 - logic cr femoral cem, left sz 2.5.02-012-45-2535, 5118501 - lgc tibial fit tray cem sz 2.5f / 3.5t.200-02-32, 5620069 - three peg patella 32mm.H3: investigation results - the revision reported was likely the result of prosthesis wear and osteolysis.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.Additionally, a contributing factor to the wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.The extent and root cause of the prosthesis wear and osteolysis could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.

Brand Name
LOGIC CR TIB INSERT STD, SZ 2.5, 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14210525
Report Number1038671-2022-00466
Device Sequence Number19922786
Product Code JWH
UDI-Device Identifier10885862159144
UDI-Public10885862159144
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2019
Device Model NumberLOGIC CR TIB INSERT STD, SZ 2.5, 9 MM
Device Catalogue Number02-012-47-2509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer08/23/2022
12/18/2023
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date09/23/2022
12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale